Alert archive / Nebraska / Wind Advisories in 2006
Wind Advisory 16, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Oct 26, 2006, 3:54 AM MDT for 4 counties in Nebraska. It took effect at Oct 26, 2006, 6:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2006, 3:54 AM MDT (09:54 UTC)
- In effect from
- Oct 26, 2006, 6:00 AM MDT
- Expired
- Oct 26, 2006, 6:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE
The radar
The Cheyenne radar (KCYS), 125 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 2294 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 260954 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 354 AM MDT THU OCT 26 2006 NEZ020-021-054-055-270000- /O.NEW.KCYS.WI.Y.0016.061026T1200Z-061027T0000Z/ BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 354 AM MDT THU OCT 26 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. YOU CAN EXPECT NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION. $$ RUBIN
2 follow-up statements
000 WWUS75 KCYS 261831 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1231 PM MDT THU OCT 26 2006 NEZ020-021-054-055-270000- /O.CON.KCYS.WI.Y.0016.000000T0000Z-061027T0000Z/ BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 1231 PM MDT THU OCT 26 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. GUSTY NORTH WINDS OF 25 TO 35 MPH SHOULD BE EXPECTED. AS OF NOON TODAY THE HIGHEST GUST IN THE PANHANDLE WAS 39 MPH AROUND 11 AM AT THE SIDNEY AIRPORT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION. $$ GRIFFITH
000 WWUS75 KCYS 262355 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 555 PM MDT THU OCT 26 2006 NEZ020-021-054-055-270045- /O.EXP.KCYS.WI.Y.0016.000000T0000Z-061027T0000Z/ BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 555 PM MDT THU OCT 26 2006 ...WIND ADVISORY WILL EXPIRE AT 6 PM... THE WIND ADVISORY WILL EXPIRE AT 6 PM AS SPEEDS HAVE DECREASED BELOW 30 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Oct 26, 3:30 AM MDT, 24 minutes earlier.
Area forecast discussion, Oct 26, 3:30 AM MDT, 24 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR WIND ADVISORY
NATIONAL WEATHER SERVICE CHEYENNE WY
330 AM MDT THU OCT 26 2006
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT.
TODAY...PRIMARY CHALLENGES ARE SNOWFALL AMOUNTS AND DURATION THIS
MORNING. UPPER TROUGH CONTINUES TO MOVE SOUTHEASTWARD INTO
NORTHEASTERN NEW MEXICO BY MIDDAY. INFRARED SATELLITE IMAGERY...
DOPPLER RADARS AND SURFACE OBSERVATIONS SHOW NOT A LOT OF SNOW
FALLING ACROSS SOUTHEASTERN WY/WESTERN NEB. MESOSCALE/DYNAMIC LIFT
AS EVIDENCED BY 500-300 MB AND 700-500 MB QUASIGEOSTROPHIC FORCING
WILL WANE THIS MORNING. DOESN/T LOOK LIKE MUCH ADDITIONAL SNOWFALL
ACROSS THE SNOWY RANGE...SO WILL NOT EXTEND THE SNOW/BLOWING SNOW
ADVISORY THERE..AND WILL REASSESS THE SITUATION AROUND 12Z (6 AM).
DURING THE AFTERNOON...ONLY SCATTERED MOUNTAIN SNOW SHOWERS EXPECTED
AS LOW/MID LEVELS DRY AND STORM SYSTEM MOVES INTO NORTHERN TX.
MAXIMA ABOUT 15F BELOW NORMAL PER THICKNESS TRENDS.
TONIGHT/FRIDAY...BRISK NORTHWESTERLY FLOW ALOFT PREVAILS WITH DECENT
LOW/MID LEVEL GRADIENTS...THUS IT WILL BE WINDY WITH PERIODS OF
MID/HIGH LEVEL CLOUDINESS. LIMITED MOUNTAIN SNOW SHOWERS EXPECTED
ACROSS THE SNOWY RANGE. HIGHS FRIDAY BACK IN THE 40S/50S WITH 700 MB
TEMPERATURES NEAR -2C.
FRIDAY NIGHT...NOT AS COLD WITH LOW LEVEL WARMING AND DECENT SURFACE
PRESSURE GRADIENT KEEPING THE ATMOSPHERE WELL MIXED.
.LONG TERM...DRY CONDITIONS ARE EXPECTED TO DOMINATE THE CWA FROM
SAT THRU WED. AN UPPER RIDGE WILL BE ALONG THE WEST COAST SAT.
THIS WILL RESULT IN NW FLOW ALF OVR THE CWA WITH DOWNSLOPE WINDS AT
THE SFC. THE UPPER RIDGE WILL GET FLATTENED SUN BY AN UPPER LEVEL
TROUGH MOVING ACROSS SOUTHERN CANADA RESULTING IN WRLY FLOW ALOFT
AND AT THE SURFACE. FOR MON A WEAK UPPER TROUGH WILL MOVE ACROSS
THE CWA WITH A COLD FRONT MOVING ACROSS THE AREA MON NIGHT AND TUES
MORNING. NW FLOW WILL THEN DEVELOP TUES AS THE UPPER TROUGH MOVES
TO THE EAST. WEST TO NW UPPER FLOW WL CONT INTO WED. HIGH
TEMPERATURES WILL BE AROUND 7 TO 10 DEGREES ABOVE NORMAL SAT AND
SUN...THEN AROUND NORMAL FOR MON THROUGH WED.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...SNOW AND BLOWING SNOW ADVISORY THROUGH 6 AM TODAY FOR WYZ063.
NE...WIND ADVISORY UNTIL 6 PM TODAY FOR NEZ020-NEZ021-NEZ054-
NEZ055.
&&
SHORT TERM...RUBIN
LONG TERM....KMDHazardous weather outlook, Oct 25, 4:03 AM MDT, 23 hours 51 minutes before
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
Nearby
Wind Advisories in Nebraska, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.